MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE MEDIUM; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE MEDIUM; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERSAL GLENOID - BASEPLATE MEDIUM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2025 due to loosening of the glenoid component and persistent pain reported by the patient.Intraoperatively, pronounced metallosis was detected.The polyethylene (pe) inlay exhibited significant erosion, and the universal baseplate was found to be partially eroded as well.All components and associated fragments were removed.Subsequently, a reverse shoulder prosthesis (univers revers combined with the modular glenoid system) was implanted.
 
Additional Manufacturer Narrative
The complaint was confirmed through customer-provided images, which revealed a fractured polyethylene base with missing material and erosion on the ar-9120-02 arthrex universal glenoid baseplate medium.This potentially resulted in direct contact between the humeral head and the baseplate, with no polyethylene component present.Prolonged metal-on-metal contact may contribute to the development of metallosis.The polyethylene base failure is likely due to device wear, potentially influenced by a combination of factors, including poor initial implant positioning, prolonged use, an active lifestyle, and/or physically demanding work.Poor positioning may have led to abnormal wear and polyethylene erosion, while patient-specific factors such as extended use and physical activity may have accelerated the degradation.Directions for use dfu-0181-eo eclipse shoulder prosthesis.C.Contraindications 1.Insufficient quantities or quality of humeral head and/or humeral neck bone stock.5.Metal allergy.D.Adverse effects.3.Loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear, or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above-listed risk conditions, but can also be caused by inadequate anchoring technique (see below).4.Dislocation, subluxation, or inadequate scope of movement as a result of failure to achieve optimum positioning of the implant.5.Bone fractures as a result of one-sided overload or weakened bone structure.E.Warnings: 11.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.13.The following operative situations may cause premature loosening and complications: extreme weakening of the bone structure in preparing the bone bed.Unsuitable selection of the implant size.Inadequate cleaning of the bone bed prior to implantation.Excessive use of force in placing or fastening the implant, provoking splintering fractures, or causing the bone to tear.19.An artificial joint is subject to wear and/or can loosen over a period of time.Wear and loosening may make it necessary to re-operate on an artificial joint.G.Precautions 1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an on-site demonstration.H.Factors and risks impacting the safety and service life of the implant.1.Patient weight.An overweight patient may present an additional risk.2.Extreme stress or strain resulting from work or sport-related activity.6.Deformation of the operative site, which can prevent or impede anchoring of the implant.

Brand Name
UNIVERSAL GLENOID - BASEPLATE MEDIUM
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23569528
Report Number1220246-2025-05090
Device Sequence Number15917602
Product Code PHX
UDI-Device Identifier00888867057357
UDI-Public00888867057357
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID - BASEPLATE MEDIUM
Device Catalogue NumberAR-9120-02
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/31/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown